Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 67, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 9, 2015, 4:55 AM CDT for Deaf Smith County, Hartley County, Oldham County, Texas. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2015, 4:55 AM CDT (09:55 UTC)
- Expired
- May 9, 2015, 5:28 AM CDT
- In force
- 33 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Deaf Smith County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 5:00 AM CDT | HAIL 1.5 | 10 S Vega, TX | RADAR ESTIMATED TIME AROUND 500AM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:11 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
807
WUUS54 KAMA 090955
SVRAMA
TXC117-205-359-091100-
/O.NEW.KAMA.SV.W.0067.150509T0955Z-150509T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
455 AM CDT SAT MAY 9 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS...
EASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
EASTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 600 AM CDT
* AT 453 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF VEGA...AND MOVING NORTH AT 50 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
SOME TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
VEGA... WILDORADO... BOYS RANCH...
HARTLEY... CHANNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3507 10248 3602 10247 3601 10216 3590 10216
3506 10226
TIME...MOT...LOC 0956Z 183DEG 43KT 3517 10236
HAIL...1.75IN
WIND...70MPH
$$
SCHNEIDER3 follow-up statements
646
WWUS54 KAMA 091010
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
510 AM CDT SAT MAY 9 2015
TXC117-091020-
/O.CAN.KAMA.SV.W.0067.000000T0000Z-150509T1100Z/
DEAF SMITH TX-
510 AM CDT SAT MAY 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DEAF SMITH COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3518 10232 3523 10248 3602 10247 3601 10216
3590 10216 3518 10224
TIME...MOT...LOC 1010Z 183DEG 43KT 3534 10235
$$
TXC205-359-091100-
/O.CON.KAMA.SV.W.0067.000000T0000Z-150509T1100Z/
HARTLEY TX-OLDHAM TX-
510 AM CDT SAT MAY 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN OLDHAM
AND EASTERN HARTLEY COUNTIES UNTIL 600 AM CDT...
AT 507 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF VEGA...AND MOVING NORTH AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT SOME
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
VEGA... WILDORADO... BOYS RANCH...
HARTLEY... CHANNING...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 35 AND 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3518 10232 3523 10248 3602 10247 3601 10216
3590 10216 3518 10224
TIME...MOT...LOC 1010Z 183DEG 43KT 3534 10235
HAIL...1.50IN
WIND...70MPH
$$
SCHNEIDER920
WWUS54 KAMA 091025
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
525 AM CDT SAT MAY 9 2015
TXC205-359-091100-
/O.CON.KAMA.SV.W.0067.000000T0000Z-150509T1100Z/
HARTLEY TX-OLDHAM TX-
525 AM CDT SAT MAY 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
OLDHAM AND EASTERN HARTLEY COUNTIES UNTIL 600 AM CDT...
AT 523 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
BOYS RANCH...AND MOVING NORTH AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
BOYS RANCH... HARTLEY... CHANNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3536 10224 3536 10247 3602 10247 3601 10216
3590 10216
TIME...MOT...LOC 1026Z 184DEG 37KT 3551 10237
HAIL...1.25IN
WIND...60MPH
$$
SCHNEIDER089
WWUS54 KAMA 091028
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
528 AM CDT SAT MAY 9 2015
TXC205-359-091039-
/O.CAN.KAMA.SV.W.0067.000000T0000Z-150509T1100Z/
HARTLEY TX-OLDHAM TX-
528 AM CDT SAT MAY 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OLDHAM AND
EASTERN HARTLEY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3536 10224 3536 10247 3602 10247 3601 10216
3590 10216
TIME...MOT...LOC 1029Z 184DEG 37KT 3554 10237
$$
SCHNEIDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:40 AM CDT, 15 minutes earlier.
Area forecast discussion, May 9, 4:40 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
440 AM CDT SAT MAY 9 2015
.DISCUSSION...
COLD FRONT FROM YESTERDAY WAS REINFORCED BY OUTFLOW...AND IS IN THE
PROCESS OF BEING OVERTAKEN BY INCOMING PACIFIC COLD FRONT.
SCATTERED TO NUMEROUS THUNDERSTORMS...SOME SEVERE...EXPECTED TODAY.
GOLF BALL HAIL MAIN THREAT THIS MORNING. SEVERE THREAT ENDS IN
SOUTHWEST TEXAS PANHANDLE THIS MORNING...WITH REMAINING AREA LIKELY
TO SEE HAIL UP TO BASEBALL SIZE...70 MPH WINDS AND ISOLATED
TORNADOES. HEAVY RAINS ALSO EXPECTED. THREAT ENDS ABRUPTLY BY 7 PM
WHEN MORE STABLE AIR ARRIVES WITH PACIFIC COLD FRONT.
REMAINDER OF FORECAST MUCH LESS EXTRAORDINARY. HAVE GENERALLY
FOLLOWED BLENDED GUIDANCE.
COCKRELL
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 78 45 73 43 67 / 50 5 5 10 5
BEAVER OK 73 47 70 42 67 / 70 10 5 10 5
BOISE CITY OK 76 43 64 38 65 / 40 10 5 20 5
BORGER TX 77 46 73 44 68 / 50 5 5 10 5
BOYS RANCH TX 81 44 74 43 69 / 30 5 5 10 5
CANYON TX 78 45 74 42 68 / 40 5 5 10 5
CLARENDON TX 78 50 76 46 68 / 60 5 5 10 0
DALHART TX 77 43 69 40 67 / 30 5 10 20 5
GUYMON OK 74 44 67 40 67 / 60 10 5 10 5
HEREFORD TX 78 43 75 42 69 / 30 5 5 10 5
LIPSCOMB TX 75 49 72 44 67 / 70 10 5 10 5
PAMPA TX 72 48 71 42 65 / 60 5 5 10 5
SHAMROCK TX 78 52 77 48 68 / 70 10 5 10 0
WELLINGTON TX 80 53 78 50 70 / 70 10 5 10 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ARMSTRONG...COLLINGSWORTH...DONLEY...GRAY...WHEELER.
OK...NONE.
&&
11/03Hazardous weather outlook, May 9, 4:19 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 419 AM CDT SAT MAY 9 2015 OKZ001>003-TXZ001>020-092115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 419 AM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. AREAS OF FOG MAY REDUCE VISIBILITIES TO AROUND ONE MILE OR LESS THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES TODAY. SOME STORMS WILL LIKELY BECOME SEVERE THIS MORNING WITH GOLF BALL HAIL...60 MPH WINDS AND HEAVY RAIN BEING THE MAIN HAZARDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 AM FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THIS AFTERNOON...THE SEVERE THREAT WILL BE ACROSS THE NORTHEASTERN TWO THIRDS OF THE COMBINED PANHANDLES. BASEBALL HAIL...70 MPH WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...LOCALIZED FLOODING OR FLASH FLOODING MAY OCCUR WITH THE STRONGEST STORMS. A FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY THIS EVENING FOR THE SOUTHEAST TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHWEST PART OF THE COMBINED PANHANDLES SUNDAY NIGHT. MORE THUNDERSTORMS MAY DEVELOP TUESDAY THROUGH FRIDAY ACROSS MUCH OF THE AREA. IF STORMS FORM...THEY COULD BECOME STRONG TO MARGINALLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION TODAY. COCKRELL
In the hours before
Special weather statement, May 9, 3:38 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 338 AM CDT SAT MAY 9 2015 TXZ011-012-016-017-090945- DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX- 338 AM CDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL...EXTREME SOUTHWESTERN POTTER...OLDHAM AND DEAF SMITH COUNTIES UNTIL 445 AM CDT... AT 337 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTH OF RHEA...OR 31 MILES WEST OF HEREFORD...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... VEGA... SIMMS... BOOTLEG... WILDORADO... ADRIAN... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3556 10277 3516 10211 3474 10278 3475 10305 TIME...MOT...LOC 0838Z 214DEG 41KT 3475 10292 SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:38 AM CDT | Special Weather Statement | AMA | Deaf Smith, Oldham | 67 min |
| May 9, 4:23 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 67 min |
| May 9, 5:24 AM CDT | Severe Thunderstorm Warning | AMA | Moore, Potter, Randall | 66 min |
| May 9, 6:04 AM CDT | Special Weather Statement | AMA | Armstrong, Randall | 56 min |
| May 9, 6:20 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| May 9, 6:28 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Gray | 62 min |
| May 9, 6:32 AM CDT | Special Weather Statement | AMA | Donley | 58 min |
| May 9, 6:36 AM CDT | Special Weather Statement | AMA | Carson, Gray | 54 min |
| May 9, 7:15 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson | 3 hr |
| May 9, 9:13 AM CDT | Areal Flood Advisory | AMA | Donley | 3 hr |
| May 9, 5:58 PM CDT | Special Weather Statement | AMA | Wheeler | 47 min |
| May 9, 6:11 PM CDT | Special Weather Statement | AMA | Ochiltree | 49 min |
| May 9, 6:27 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 46 min |
| May 9, 6:37 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 83 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.